MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 00620005622, lot# 62653713, shell porous with cluster holes 56 mm o.D.Item# 00625006535, lot# 62754329, bone screw self-tapping 6.5 mm dia.35 mm length.Item# 00801803602 , lot# 62715667, femoral head sterile product do not resterilize 12/14 taper.Item# 00630505636, lot# 62718393, liner standard 3.5 mm offset 36 mm i.D.For use with 56 mm o.D.Shell.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Pictures were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Note: this is a split case with zimmer inc., (b)(4) reference number (b)(4).
 
Event or Problem Description
It was reported that a patient underwent revision surgery approximately two months post implantation due to pain.Head and liner were removed and the stem stayed in-situ.Attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
Investigation results have been made available.
 
Additional Manufacturer Narrative
Investigation results were made available.Dhr review: ref#: 01.06010.003 lot#: 4023402.Yield: 39.Delivered: 38.Scrapped: 1 parts scrapped due to wrong labels.Trend analysis: no trigger considering the following event is identified: pain/wear/elevated metal ions.Event description: it was reported that the patient had an initial thr on (b)(6) 2018 and had a revision due to pain on (b)(6) 2018.The head was removed and some black staining was noticed on the trunion of the avenir stem and inside the cobalt chrome head.The liner was removed and was damaged during removal.A new liner and a new 36mm biolox option head were implanted.The patient's cobalt level was reported to 8 too.Review of received data: the pictures of the explants taken during the revision surgery was available for review.Based on the photos, the black staining of the stem trunnion could not be specifically identified as it was reported.Rather darker areas on the taper bottom and at the taper top just below the polished areas are visible, however, cannot be considered discoloration without having the product at the hand for examination.It is visible though that the taper top is worn.Photo of the explanted head also shows a slight circular black line in the taper zone.Photo of the liner shows that the half of the pe liner is worn at the rim.One undated x-ray of pelvis ap view is reviewed.No issues with the stem was noticed.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Surgical technique is not reviewed as no surgical report was received to confirm whether the st was followed or not.Conclusion summary: the patient underwent revision surgery due to pain after 3months in-vivo time.Head and liner were removed, however, the stem was kept in.The photos of the explants indicate wearing of the stem due to contact with the head.Wear can be identified, however, corrosion cannot be confirmed without visual examination.It is unknown at which point the pe liner started to wear and how.But the wearing observed on the stem taper is most probably affected strongly by the pe liner erosion resulting in a force inbalance of the total prosthesis system.The investigation results did not identify a non-conformance or a complaint out of box (coob).The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Based on the given information and results of investigation the complaint could be confirmed, however an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
AVENIR MUELLER, STEM, STANDARD, UNCEMENTED, HA, 3, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8234979
Report Number0009613350-2019-00017
Device Sequence Number1624673
Product Code LZO
UDI-Device Identifier00889024479494
UDI-Public00889024479494
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2019
Device Model NumberN/A
Device Catalogue Number01.06010.003
Device Lot Number4023402
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight38